Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

No periods, cramping and spotting. Stopped citalopram medication. Pregnancy tests negative

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
im 38 years old and my last 2 periods have come and gone but no period! I did recently stop taking my citlopram as I am unemployed and do not have insurance. I have taken 3 pregnancy tests and all come up negative. I did have slight cramping and trace blood on toilet paper when wiping a few days ago. i am worried as this has never happened before. I did just get insurance but it will be until the 15th until I can see a physician. no other real symptoms apparent
Posted Sun, 22 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Yogesh D 1 hour later

Thank you for posting your query.

I can understand your concern.

At the outset I would like to reassure you that, if repeated pregnancy tests were negative, you are not pregnant.

In such case the cause could be hormonal or pathological. You should get a full hormonal profile done along with an ultrasound scan of the abdomen.

Amenorrhea at this age could be due to thyroid dysfunction, hyperprolcatenemia, ovarian cysts, hormonal dysfunction.

I suggest that you see your physician after the 15th, as there is no hurry and it is not an emergent condition, and get these tests done to get a better idea of the probable diagnosis.

Hope I have answered your query. Please do write back to me if you have any further concerns.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Follow-up: No periods, cramping and spotting. Stopped citalopram medication. Pregnancy tests negative 24 hours later
Are their any symptoms I should watch out for?
Answered by Dr. Yogesh D 6 minutes later
Hi again XXXXXXX

Thanks for the follow-up.

You should watch out for a few symptoms,

1. Any fever.
2. Severe bleeding per vagina.
3. Sever pain in the abdomen/Severe cramping.

If you develop any of these, you should consult your doctor immediately.

Hope I have answered your query. Please accept my answer if you do not have any further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor